Anybody on Lisinopril For High Blood Pressure?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Neurotransmissing
Veteran Member


Date Joined Dec 2005
Total Posts : 952
   Posted 6/16/2006 3:17 PM (GMT -7)   
Hi all,
 
I have two heart murmurs and one small leak (these two issues harmless, and have probably has them my whole life); in addition, considerable high blood pressure which is recent (but has spiked off and on throughout my life since about age 20, but never needed medication) and attributed to stress, anxiety, and the need I had given my other conditions to live very sedentary for six years.  I was given a prescription for Lisinopril Tab 10 MG, and after reading about it, it's spooking me.  There was a short statement, "this medication is used to treat heart attacks and high blood pressure," and then a lengthy paragraph full of scary side-effects.
 
In my case, we hope that with healthy lifestyle goals, taking this will be temporary and once I lose a few pounds and strengthen my heart muscle with exercise, I should be just fine.
 
Is anybody else taking this?  Any problems?
 
I started on it, so far I haven't noticed anything, I'm a little concerned though.
 
Thanks for any feedback or information about Lisinopril that anyone may have; some success stories would sure be nice!
 
: )
 
~ Cindy
~ Prayers & Shares ~
Finally, whatever is true, noble, right, pure, lovely, admirable
-  if anything is excellent or praiseworthy -
think about such things. 


DREAMGIRL
Veteran Member


Date Joined Jan 2006
Total Posts : 600
   Posted 6/16/2006 4:42 PM (GMT -7)   
:-)  hi i have been on lisinopril for over a year. the only side effect i am aware of    MY HAIR IS FALLIN OUT  other than that i am doing great.  i am obviously a bit concerned about the hair loss, i mean it is bad, but i had very thin hair when this started, so it is probably okay for someone with a good head of hair to start with.  what other side effects are you concerned about?

Neurotransmissing
Veteran Member


Date Joined Dec 2005
Total Posts : 952
   Posted 6/17/2006 3:40 AM (GMT -7)   
Dreamgirl,

Thank you for your reply. Yes, the hair loss is also a big concern of mine. I just had a bad bout of hair loss from another medication and just got through that! However, the other stuff scares me too; here's the link with the information that I found to be so spooky:

http://www.health-net.info/lisinopril.html

I went to the "official Lisinopril site" though, and a lot of this stuff I didn't find mentioned in the manufacturer's literature. Hmmm ....

~ Cindy
~ Prayers & Shares ~
Finally, whatever is true, noble, right, pure, lovely, admirable
-  if anything is excellent or praiseworthy -
think about such things. 


Aldo
Regular Member


Date Joined Jan 2006
Total Posts : 289
   Posted 6/17/2006 9:14 AM (GMT -7)   

Hi Cindy,

I am very deep into trying to understand all of the affects that meds like Lisinopril, which is in a class of drugs known as ACE inhibitors, has had on me. I have taken an ACE inhibitor (Angiotension Converting Enzyme) for 3 years (Altace).

I was started on the drug after a heart attack 3 years ago. In order to understand the effects of this medicine, you must learn about the Renin-Angiotension-Aldosterone System (RAAS) a bit.

I think that I have experienced many of the side affects. I have taken many classes of heart medications for over 3 years, so it has been hard for me to sort out what is happening to my body.

I have been aware of the possible side affects all along. The only reason I have taken it, is because statistically people who have had a heart attack or have heart failure, live longer if taking the ACE inhibitors.

So, I have been thinking about the price we pay for keeping our hearts going. It is a lot for me. I also take beta blockers which come with their own risks and side effects.

I think I will stop the ace inhibitors and a much newer class of drugs, that do the same thing, but in a different way. This new class is the ARBs (Angiotension Receptor Blockers) which directly effect the RAAS.

I just stopped both of these drugs. One by accident when I forgot that yesterday was Friday, and I thought that I could go by the doc's office and pick up some samples for Diovan, today :( 

 

These meds have caused fluid retention, arthralgia, myalgia, severe cough and respiratory problems, skin rashes and a see-sawing of my serum potassium.

I may start these meds again, but for now, I am going to either increase my Lasix (potent diuretic) or my beta blocker since my BP is increasing.

I do not want to discourage you about taking the Lisinopril. It may have a totally different affect on you. You do need to watch your serum potassium because this medicine can/will increase it, which can lead to a dangerous condition called hyperkalemia.

I read that your dose is a starting dose and that the maintenance dose is from 20-40 mg.

I have some hair loss but I think that beta blockers are much more likely the cause.

I think that the number 1 reason for stopping ACEi's is a development of a severe cough. It ususally happens early on and especially in women. I took these drugs for 3 years before I had to stop due to a dry cough. I was switched to Atacand, an ARB which I could only tolerate for 27 days, due to severe side effects. (body aches and joint pain)

Good luck

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 17, 2017 12:50 PM (GMT -7)
There are a total of 2,906,498 posts in 318,965 threads.
View Active Threads


Who's Online
This forum has 158305 registered members. Please welcome our newest member, Kidney Stones.
342 Guest(s), 12 Registered Member(s) are currently online.  Details
scifigal2k, proactfit, Jasperilla, PeppermintTea, carnations4ever, PatrickMA, astroman, The Dude Abides, Samura, Mergirl, gabybee, Imbeccak